Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 1, 2008, 7:59 PM CDT for Labette County, Kansas. It took effect at Jun 2, 2008, 5:41 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 7:59 PM CDT (00:59 UTC)
- In effect from
- Jun 2, 2008, 5:41 AM CDT
- Expired
- Jun 2, 2008, 1:52 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Labette County, KS
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Oswego (OSWK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 020059
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN JUN 01 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC099-021259-
/O.NEW.KICT.FL.W.0033.080602T1041Z-080603T1545Z/
/OSWK1.1.ER.080602T1041Z.080602T1200Z.080602T2145Z.NO/
759 PM CDT SUN JUN 01 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 8.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY MONDAY MORNING. THE
RIVER WILL CREST NEAR 17.7 FEET BY MONDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
OSWEGO 17.0 8.6 SUN 7 AM 17.7 12.5 10.5
$$
LFW2 follow-up statements
000
WGUS83 KICT 021348
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 AM CDT MON JUN 02 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC099-133-021418-
/O.CAN.KICT.FL.W.0032.000000T0000Z-080603T0032Z/
/PPFK1.1.ER.080601T2300Z.080602T0400Z.080602T0751Z.NO/
848 AM CDT MON JUN 02 2008
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 7:00 AM MONDAY THE STAGE WAS 19.6 FEET.
* FELL BELOW FLOOD STAGE AT 2:51 AM MONDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY TUESDAY
MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN
BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
NEOSHO RIVER
PARSONS 21.0 19.6 MON 7 AM 13.5 10.7 12.8
$$
KSC099-030147-
/O.EXT.KICT.FL.W.0033.000000T0000Z-080603T1308Z/
/OSWK1.1.ER.000000T0000Z.080602T1200Z.080602T1908Z.NO/
848 AM CDT MON JUN 02 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM MONDAY THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
NEOSHO RIVER
OSWEGO 17.0 17.7 MON 7 AM 11.3 8.8 9.7
$$000
WGUS83 KICT 021852
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 PM CDT MON JUN 02 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC099-021922-
/O.CAN.KICT.FL.W.0033.000000T0000Z-080603T1308Z/
/OSWK1.1.ER.000000T0000Z.080602T1200Z.080602T1640Z.NO/
152 PM CDT MON JUN 02 2008
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 1:00 PM MONDAY THE STAGE WAS 16.8 FEET.
* FELL BELOW FLOOD STAGE AT 11:40 AM MONDAY.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TUESDAY
MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
NEOSHO RIVER
OSWEGO 17.0 16.8 MON 1 PM 11.3 8.8 9.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:37 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 3:37 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT SUN JUN 1 2008 .DISCUSSION... FORECAST CONCERNS...TRACK OF YET ANOTHER MCS EARLY MONDAY MORNING ACROSS PORTIONS OF THE FORECAST AREA...AND THE ASSOCIATED HEAVY RAINFALL AND SEVERE POTENTIAL. IT LOOKS LIKE ROUND 3 FOR THE FORECAST AREA TONIGHT INTO MONDAY MORNING...WITH THE STAGE SETTING FOR ANOTHER MESOSCALE CONVECTIVE SYSTEM TO TRACK SOUTHEAST ACROSS THE CENTRAL PLAINS. THE LATEST SHORT RANGE MODELS SUPPORT THE DEVELOPMENT OF CONVECTION ACROSS THE CENTRAL HIGH PLAINS BY EARLY THIS EVENING. THIS CONVECTION IS EXPECTED TO FEED ON THE DEEPER MOISTURE AND LOW LEVEL INSTABILITY AXIS THAT RESIDES ALONG THE ELEVATED FRONT/BAROCLINIC ZONE FROM WESTERN INTO SOUTH CENTRAL KANSAS THROUGH EARLY TONIGHT. THIS FRONT AND ELEVATED INSTABILITY IS PROGGED TO LIFT NORTH BY LATE TONIGHT INTO CENTRAL KANSAS...BEFORE SHIFTING NORTHEAST OF THE AREA DURING MONDAY. THE COMBINATION OF STRONG DEEP LAYER SHEAR AND A VERY UNSTABLE ELEVATED AIRMASS WILL AGAIN SUPPORT SEVERE CONVECTION WITH THE POTENTIAL FOR ROTATING UPDRAFTS. HOWEVER THE STORMS WILL LIKELY HAVE TO REMAIN MORE DISCRETE TO PRODUCE THE VERY LARGE HAIL LIKE ON EARLY SATURDAY MORNING...WHICH WAS NOT THE CASE EARLIER THIS MORNING. LOCALLY HEAVY RAINFALL WILL AGAIN BE PERHAPS AN EQUAL RISK TO ANY SEVERE WEATHER. THOUGH A SLIGHTLY MORE NORTHERLY TRACK IS EXPECTED THROUGH EARLY MONDAY MORNING...IT WILL NOT NECESSARILY TAKE HEAVY RAINFALL TO AGGRAVATE THE FLOODING CONCERNS FOR THE AREAS HIT HARDEST THE PAST TWO NIGHTS...MAINLY SOUTH OF HIGHWAY 400. THEREFORE...WILL ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA TONIGHT THROUGH MIDDAY MONDAY. OTHERWISE...WARMER TEMPERATURES THROUGH THE LOWER AND MID TROPOSPHERE SHOULD EFFECTIVELY CAP CONVECTIVE CHANCES BY MONDAY AFTERNOON AND MONDAY NIGHT ACROSS MOST OF THE AREA. SURFACE MAX TEMPS WILL RESPOND AS WELL...ESPECIALLY SOUTH CENTRAL AREAS WITH HIGHS IN THE LOWER 90S ON MONDAY. A SHORTWAVE UPPER TROF MOVING ACROSS THE NORTHERN PLAINS ON TUESDAY WILL PUSH A WEAK SURFACE FRONT INTO THE AREA. CHANCES FOR CONVECTION LOOK RATHER CONDITIONAL ON TUESDAY...ESPECIALLY ACROSS SOUTHERN AREAS...DUE TO THE WARM MID LEVEL TEMPS/CAPPING INVERSION IN PLACE. THIS IS PRETTY MUCH THE SAME THROUGH THE MID-WEEK PERIOD...THOUGH WILL MAINTAIN SLIGHT CHANCES THROUGH WEDNESDAY. THE 12Z GFS WAS NOT AVAILABLE. HOWEVER THE ECMWF AND PRIOR RUN OF THE GFS CONTINUE TO CARVE OUT A DEEP TROF ACROSS THE WEST ON WEDNESDAY NIGHT...THEN LIFT IT EAST-NORTHEAST ACROSS THE PLAINS/MIDWEST ON THURSDAY INTO FRIDAY. WILL CONTINUE TO SHOW HIGH END CHANCE POPS FOR LATE THURSDAY...WITH THE POTENTIAL FOR ORGANIZED SEVERE WEATHER AGAIN. DARMOFAL && .AVIATION... 18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR ALL TAF SITES UNTIL LATER TONIGHT. A FEW THUNDERSTORMS COULD MATERIALIZE THIS AFTERNOON ACROSS SOUTHERN KANSAS...BUT THEY WOULD BE MORE ISOLATED IN NATURE. THE BETTER CHANCES WILL ARRIVE LATER TONIGHT AS A COMPLEX OF THUNDERSTORMS DEVELOPS NEAR THE KANSAS/COLORADO BORDER THIS EVENING...AND TRACKS SOUTHEAST TOWARDS CENTRAL KANSAS AFTER MIDNIGHT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 91 69 91 / 60 50 10 10 HUTCHINSON 65 91 68 89 / 60 60 10 20 NEWTON 65 89 68 89 / 60 60 10 20 ELDORADO 66 90 69 89 / 60 60 10 10 WINFIELD-KWLD 67 91 70 92 / 60 40 10 10 RUSSELL 63 89 65 87 / 60 60 10 20 GREAT BEND 63 91 65 88 / 60 60 10 20 SALINA 64 88 68 88 / 60 60 10 20 MCPHERSON 64 90 68 88 / 60 60 10 20 COFFEYVILLE 68 89 71 91 / 60 40 10 10 CHANUTE 67 87 70 89 / 60 50 10 10 IOLA 67 87 70 88 / 60 60 10 10 PARSONS-KPPF 67 89 71 90 / 60 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 1, 4:16 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT SUN JUN 1 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 PM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE AREA. HOWEVER...A MORE ORGANIZED RISK FOR SEVERE THUNDERSTORMS IS EXPECTED LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL HIGH PLAINS THIS EVENING...THEN MOVING SOUTHEAST...AFFECTING MUCH OF THE AREA OVERNIGHT. THE MAIN SEVERE RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...DAMAGING WIND GUSTS TO 70 MPH...AND ALSO LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE ENTIRE AREA TONIGHT. A FEW RIVERS ARE IN FLOOD ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS MAY LINGER ACROSS MUCH OF THE AREA ON MONDAY MORNING...WITH SOME HEAVY RAINFALL AND FLOODING ALSO POSSIBLE. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE...THOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED. CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE ON THURSDAY AND THURSDAY NIGHT...AS A STRONG STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. PLEASE CHECK BACK FOR LATER OUTLOOKS AS DETAILS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.